Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 30, 2012, 10:02 PM EDT for Houston County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2012, 10:02 PM EDT (02:02 UTC)
- Expired
- May 30, 2012, 10:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS82 KFFC 310202 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1002 PM EDT WED MAY 30 2012 GAZ093>095-310230- 1002 PM EDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PEACH...MACON AND HOUSTON COUNTIES UNTIL 1030 PM EDT... AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MEADOWDALE...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH... MACON AND HOUSTON COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MIAMI VALLEY...FORT VALLEY...SAINT LOUIS... PERRY...MEADOWDALE...MOSS OAK...GROVE PARK...ELKO AND HENDERSON. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3232 8366 3231 8392 3257 8390 3257 8369 TIME...MOT...LOC 0202Z 358DEG 6KT 3248 8379 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 30, 7:51 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 30, 7:51 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 PM EDT WED MAY 30 2012 .PREV DISCUSSION... /ISSUED 321 PM EDT WED MAY 30 2012/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WEAK HIGH PRESSURE CONTINUED TO BUILD OVER THE FORECAST AREA THIS AFTERNOON. SCATTERED TO BROKEN CU PREVAILED MAINLY OVER EAST CENTRAL GA. THE PRESSURE GRADIENT OVER GA CONTINUED TO RELAX SO THE SURFACE WINDS HAD DECREASED TO LESS THAN 10 MPH. EXPECT THE CU TO DISSIPATE AND THE SURFACE WINDS TO BECOMING LIGHT AND VARIABLE TONIGHT AS THE WEAK HIGH PRESSURE PREVAILS OVER NORTH AND CENTRAL GA. MODELS INDICATE A TRANSITION DAY ON THURSDAY OVER GA IN ADVANCE OF THE NEXT STORM SYSTEM IN THE CENTRAL U.S. A SOUTHWEST FLOW AT THE SURFACE AND ALOFT WILL MAXIMIZE THE DIURNAL HEATING ON THURSDAY. THIS WILL HELP CREATE A MODERATELY UNSTABLE ENVIRONMENT OVER NORTH GA WITH ISOLATED TSTORMS IN THE AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE PASSES OVER THE AREA. THE UNSTABLE AIRMASS WILL BE ENHANCED WITH GULF MOISTURE AS A COLD FRONT APPROACHES GA THURSDAY NIGHT. SCATTERED TSTMS IN THE EVENING WILL INCREASE TO NUMEROUS AFTER MIDNIGHT. A BLEND OF MET/MAV MOS GUIDANCE WAS USED FOR MIN/MAX TEMPS AND POPS THROUGH THURSDAY. EXPANDED THE AREAL COVERAGE OF LIKELY POPS OVER NORTH GA THURSDAY NIGHT DUE TO GREATER CONFIDENCE OF MEASURABLE RAIN. 16 LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO CHANGES WERE MADE TO THE EXTENDED FORECAST. AT THIS TIME IT APPEARS THAT A SPRING LIKE WEATHER PATTERN WILL AFFECT THE AREA ON FRIDAY. AT THIS POINT LOW LEVEL SHEAR IS LIMITED AND DEEP LAYER SHEAR IS MEDIOCRE AT BEST...AOA 40 KNOTS. THE DEEP LAYER SHEAR ALONG WITH MODERATE INSTABILITY...A LOW LEVEL JET...A COLD FRONT AND DIVERGENCE ALOFT WILL LEAD TO ORGANIZED THUNDERSTORMS. SOME OF WHICH COULD BE SEVERE. AT THIS TIME IT APPEARS THE DOMINATE THREAT FROM ANY STORMS WOULD BE WIND AND HAIL. THESE RISKS MAY CHANGE AS THE FORECAST IS REFINED AT A LATER TIME. PREVIOUS DISCUSSION IS BELOW. ARG PREV DISCUSSION... /ISSUED 135 PM EDT WED MAY 30 2012/ LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED AT 408 AM EDT WED MAY 30 2012/ MAIN FORECAST CONCERN IS COLD FRONTAL PASSAGE AND ASSOCIATED THUNDERSTORM POTENTIAL ON FRIDAY. A POTENT UPPER LEVEL TROUGH WILL BE OVER THE CENTRAL CONUS AND THE CORRESPONDING SFC LOW WILL TRACK NORTHEASTWARD TOWARD THE GREAT LAKES TO START OUT THE LONG TERM PERIOD. GUIDANCE IS IN BETTER AGREEMENT WITH TIMING OF FROPA AS IT LOOKS TO REACH THE NORTHWEST PORTION OF THE FORECAST AREA NEAR 12-15Z FRIDAY AND EXIT THE SOUTHEAST PORTION AFTER 06Z SATURDAY. WHILE THE GFS AND ECMWF ARE QUITE SIMILAR WITH TIMING OF THIS SYSTEM... THE NAM IS A BIT QUICKER. THE COMBINATION OF 1000-1500 J/KG OF CAPE... A 40KT LOW LEVEL JET... AND DECENT DIVERGENCE ALOFT WILL ALLOW FOR ORGANIZED CONVECTIVE DEVELOPMENT. STRONG TO SEVERE ISOLATED STORMS MAY BE POSSIBLE AGAIN ON FRIDAY... ESPECIALLY DURING THE AFTERNOON HOURS WITH THE GREATER DAYTIME HEATING. BEHIND THIS FRONT... PREFER THE ECMWF...THAT SHOWS A QUIETER WEATHER PATTERN OVER THE WEEKEND AND THROUGH EARLY NEXT WEEK AS HIGH PRESSURE AND A DRIER NW FLOW ALOFT DOMINATES. A WEAK FRONTAL BOUNDARY SAGS INTO THE STATE ON TUESDAY... WARRANTING A CHANCE OF POPS MAINLY NORTH. 03 FIRE WEATHER... A DRY NORTHWEST WIND FLOW WILL ALLOW RH VALUES TO BRIEFLY DIP AT OR BELOW CRITICALLY LOW VALUES THIS AFTERNOON ACROSS PARTS OF NORTH GEORGIA. HOWEVER...FUELS ARE WET FROM OVERNIGHT RAINS AND WINDS WILL BE LESS THAN 15 MPH... SO NO MAJOR CONCERNS AT THIS TIME. WINDS WILL SWING AROUND MORE SOUTHERLY ON THURSDAY. AVIATION... 18Z UPDATE... THE INFLUENCE OF THE PRESSURE GRADIENT FROM T.D. BERYL HAS BEGUN TO DIMINISH ACROSS GA THIS AFTERNOON...SO HAVE LOWERED THE AVERAGE WIND SPEED AND GUSTS A COUPLE OF KNOTS. OTHERWISE...WEAK HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA THIS AFTERNOON AND PREVAIL TONIGHT WITH VFR CONDITIONS. THESE CONDITIONS WILL CONTINUE INTO THURSDAY. 16 //ATL 18Z UPDATE... MEDIUM CONFIDENCE ON WIND GUST SPEEDS. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. && .AVIATION... 00Z UPDATE... VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE PERIOD WITH SCT HIGH CLOUDS OVERNIGHT AND FEW-SCT CLOUDS 6 TO 7 THSD FT THURSDAY. LIGHT NORTHWEST WINDS OVERNIGHT...BECOMING S TO SW THURSDAY WITH SPEEDS GENERALLY 8 TO 10 KTS. THINK ANY CONVECTION THURSDAY WILL STAY OF TAF SITES...BUT MAY BEGIN TO SEE SOME CONVECTION APPROACH ATL METRO AND AHN SITES THURSDAY EVENING. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 94 66 83 / 0 10 30 60 ATLANTA 67 93 68 80 / 0 5 60 70 BLAIRSVILLE 58 86 63 72 / 5 20 60 70 CARTERSVILLE 57 93 65 78 / 5 20 60 70 COLUMBUS 68 94 68 85 / 0 5 30 60 GAINESVILLE 64 91 67 78 / 5 20 60 70 MACON 62 94 67 87 / 0 5 30 50 ROME 59 93 67 78 / 5 20 70 70 PEACHTREE CITY 57 91 65 81 / 0 5 50 70 VIDALIA 68 93 71 90 / 0 5 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 11:33 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1133 AM EDT WED MAY 30 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1133 AM EDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS SOUTHERN PORTION OF CENTRAL GEORGIA. .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE AND LINGERING BOUNDARIES FROM PREVIOUS STORMS WILL IMPACT SOUTH CENTRAL GEORGIA. .PRIMARY HAZARDS... SMALL HAIL...GUSTY WINDS...AND OCCASIONAL LIGHTNING ARE THE PRIMARY THREATS FROM ANY THUNDERSTORM DEVELOPMENT. .DISCUSSION... FORECAST CAPE VALUES OF 1000-1500 J/KG IN COMBINATION WITH A WEAK UPPER LEVEL DISTURBANCE AND ANY PRE-EXISTING BOUNDARIES FROM STORMS LATE TUESDAY NIGHT WILL FOCUS ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE APPROACH AND PASSAGE OF A COLD FRONT FROM THE NORTHWEST WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM DEVELOPMENT FROM THURSDAY THROUGH EARLY SATURDAY MORNING. SOME STORMS MAY BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS IN NORTHERN GEORGIA DURING THE AFTERNOON ON SUNDAY AND MONDAY. A WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY ACROSS NORTHWESTERN GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 30, 6:42 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 PM EDT WED MAY 30 2012 GAZ083-084-302315- 642 PM EDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS AND WILKINSON COUNTIES UNTIL 715 PM EDT... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JEFFERSONVILLE...MOVING SOUTH AT 25 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS AND WILKINSON COUNTIES THROUGH 715 PM EDT. IN ADDITION...OCCASIONAL LIGHTNING IS EXPECTED. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RIPLEY...MYRICKS MILL...JEFFERSONVILLE...DISTRICT PATH...ALLENTOWN AND DANVILLE. && LAT...LON 3281 8345 3286 8325 3262 8314 3251 8337 TIME...MOT...LOC 2242Z 343DEG 20KT 3271 8331
Special weather statement, May 30, 9:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT WED MAY 30 2012
GAZ112-113-310245-
955 PM EDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 1045 PM EDT...
AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VIDALIA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TOOMBS AND
MONTGOMERY COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE NORMANTOWN...KIBBEE...TARRYTOWN...HIGGSTON...
VIDALIA...LYONS...PONDEROSA...SANTA CLAUS...ALSTON...CENTER...
OHOOPEE...SOUTH THOMPSON...ROCK SPRINGS...TOOMBS CENTRAL AND NEW
BRANCH.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3205 8220 3204 8247 3233 8257 3235 8240
3232 8236 3229 8235 3230 8227 3232 8223
3231 8222 3228 8222 3216 8218
TIME...MOT...LOC 0155Z 329DEG 17KT 3223 8241Special weather statement, May 30, 10:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1002 PM EDT WED MAY 30 2012 GAZ093>095-310230- 1002 PM EDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PEACH...MACON AND HOUSTON COUNTIES UNTIL 1030 PM EDT... AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MEADOWDALE...MOVING SOUTH AT 5 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH... MACON AND HOUSTON COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MIAMI VALLEY...FORT VALLEY...SAINT LOUIS... PERRY...MEADOWDALE...MOSS OAK...GROVE PARK...ELKO AND HENDERSON. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3232 8366 3231 8392 3257 8390 3257 8369 TIME...MOT...LOC 0202Z 358DEG 6KT 3248 8379
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:55 PM EDT | Special Weather Statement | FFC | Toombs | 50 min |
| May 31, 12:53 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| May 31, 4:34 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
| May 31, 4:58 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| May 31, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 39 min |
| May 31, 5:16 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| May 31, 5:24 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| May 31, 5:44 PM EDT | Special Weather Statement | FFC | Gilmer | 61 min |
| May 31, 6:39 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 36 min |
| May 31, 6:44 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| May 31, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 50 min |
| May 31, 7:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| May 31, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 42 min |
| May 31, 7:59 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.